| Catalog Number |
VCP775D |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
07/21/2025
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H6 component code: g07002 device not returned.D4: full udi currently unavailable since the exact lot of the suspected device cannot be determined.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Additional information was requested, and the following was obtained: with this product complaint my customer wants to return (b)(4) unopened boxes of suture.How do we go about processing this return? these are the lot numbers of the suture they have.Vcp775d.1075bb qty (b)(4).Vcp775d.10462b qty (b)(4).Additional information: d4, h4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: batch 10462b mfg.Date: 10/19/2024.Expiry date: 09/30/2029.Batch: 1075bb.A manufacturing record evaluation was performed for the possible finished device lot number 10462b, and no non-conformances were identified.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.Were lot #1075bb and 10462b possible lot numbers that were used during the procedure? or were both sutures/lots used during this one procedure? did 2 needles break? or did 1 needle break? what instruments were used to grasp the needle? where was the needle grasped during use? please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure the diagnosis and indication for the index surgical procedure? on what tissue was the suture used? what was the tissue condition (normal, thin, calcified, fragile, diseased)? please describe any medical/surgical intervention required for this suture event including dates and results.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? what symptoms did the patient experience following the index surgical procedure? onset date? other relevant patient history/concomitant medications? what is the physician¿s opinion as to the etiology of or contributing factors to this event? what is the patient's current status? will product be returned? if so, please provide the return date and tracking information.
Event or Problem Description
It was reported that a patient underwent a right craniotomy for temporal lobectomy procedure on (b)(6) 2025 and suture was used.During the closing of the incision, they then took a ct-scan of the head and discovered a foreign material.They brought the patient back to the surgery room and reopened the head and found a broken piece of the needle on the dura.They closed up the patient.Additional information was requested.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d4, h4 - the actual device batch number associated with this event is not known.Two possible batch numbers are reported as follows: batch 10462b mfg.Date: 10/19/2024.Expiry date: 09/30/2029.Batch1075bb mfg.Date: 03/18/2025.Expiry date: 02/28/2030.A manufacturing record evaluation was performed for the possible finished device lot numbers, and no non-conformances were identified.H6 component code: g07002 - device not returned.H6 investigation findings: c22 - photo review.Additional information: h3, h6.Additional information was requested, and the following was obtained: our failure analysis lab received a 6 extra products with reference to this complaint: 1.Could you please clarify if extra devices belongs to this complaint? no.2.If not, could you please clarify if the received products belongs to a different complaint? if so, can you please provide the complaint number.N/a.3.If the device(s) was not reported before, please provide more details of device malfunction.Back end of the pop off suture broke off and became a retained foreign body.Piece of needle not retained.Picture taken by team.Investigation summary: this is an analysis for a photo submitted to ethicon for evaluation.During the visual analysis, the following was observed: the photo shows an eight-strand winding former with its eight needles positioned without dispensing, and the user is holding a piece of a needle with surgical tweezers.None of the needles appear to be broken.Based on the photo review, the event reported is confirmed, however no conclusion or root cause could be determined.Hands on device analysis may provide the additional evidence necessary to confirm the root cause of the reported event.Because the device was not returned our evaluation is limited.We value the opportunity to fully analyze the device upon its return.As part of ethicon quality process all devices are manufactured, inspected, and released to approved specifications.We value your assistance in providing us an opportunity to evaluate the reported event as all information reported to our company is critical to our continuous improvement efforts.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, h3, h6 h6 component code: g07002 no device problem additional h3 investigation summary: the product was returned to ethicon for evaluation.One sealed box with twelve unopened samples and one open box with eight unopened samples were received for analysis.A total of twenty unopened foil packets were received for analysis product code vcp775d.As per the sampling plan, a visual inspection was performed on thirteen samples, the packet was opened.The swage and attachment area were noted as expected.The tip and body of the needle were examined under magnification and no anomalies or issues related to needle breakage were found.In addition, the samples were tested by resistance test to needle and met the requirements.As part of the ethicon quality process, all devices are manufactured, inspected, and released to approved specifications.No conclusion could be reached on the cause of the reported event.The event described could not be confirmed as the device performed without any difficulties noted.Although no product defect was identified, there may have been other circumstances or issues that occurred during the use of the device that could not be replicated during the laboratory analysis.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.
Additional Manufacturer Narrative
Product complaint # (b)(4).This is a combination product, and the event has been reviewed for both the suture and the triclosan.This report is being submitted pursuant to the provisions of 21 cfr, part 803, part 4 subpart b.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional h6 - component code.Additional information was requested, and the following was obtained: were lot #1075bb and 10462b possible lot numbers that were used during the procedure? - the lot number used is 10462b, they just wanted to return 1075bb as well in case it was multiple lots affected.Or were both sutures/lots used during this one procedure? did 2 needles break? or did 1 needle break? - 1 needle broke.What instruments were used to grasp the needle? - needle driver.Where was the needle grasped during use? - not sure.Please provide the patient's demographic information including age, gender, weight, bmi at the time of index procedure.The diagnosis and indication for the index surgical procedure? pediatric patient on what tissue was the suture used? crani.What was the tissue condition (normal, thin, calcified, fragile, diseased)? not disclosed please describe any medical/surgical intervention required for this suture event including dates and results.- scan revealed suture, when back in to remove.Did the operating surgeon observe any suture deficiency or anomaly before, during, after the suture placement or during any re-operation? no.What symptoms did the patient experience following the index surgical procedure? onset date? n/a.Other relevant patient history/concomitant medications? unknown what is the physician¿s opinion as to the etiology of or contributing factors to this event? could have been issue with how tech grabbed suture, unsure.What is the patient's current status? suture removed, patient recovered.